Alert archive / North Carolina / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 35, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at Jun 2, 2019, 4:33 PM EDT for Brunswick County, Pender County, North Carolina. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 2, 2019, 4:33 PM EDT (20:33 UTC)
- Expired
- Jun 2, 2019, 5:02 PM EDT
- In force
- 29 min
- Issued by
- NWS Wilmington, NC
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Brunswick County, NC, Pender County, NC
The radar
The Wilmington radar (KLTX), 47 km from the middle of the area, began a volume at 20:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 3:00 PM EDT, 1 hour 33 minutes earlier.
Area forecast discussion, Jun 2, 3:00 PM EDT, 1 hour 33 minutes before
Area Forecast Discussion
National Weather Service Wilmington NC
300 PM EDT Sun Jun 2 2019
SYNOPSIS...
Seasonable to slightly above normal temperatures are expected
this week, with a cold front bringing slight cooling and drying
briefly, Monday night to Tuesday. Signals of a wetter pattern
are beginning to emerge, for late this week and next weekend.
&&
.NEAR TERM /THROUGH MONDAY NIGHT/...
As of 3 PM Sunday...Convection once again starting right on time
via HRRR on and east of the seabreeze where richer theta-e air
resides. Expect this to continue off and on until loss of
daytime heating begins. I have isolated to low chance pops along
these areas for the next few hours. Beyond this a decent cold
front will move across late tonight with cooler and drier air at
least along the coast to advect in. The front should move
across quietly as most guidance keeps activity with this feature
to the north. Overnight lows tonight will be in the upper 60s
inland to lower 70s along the coast as the approach and passage
of the front should keep the boundary layer somewhat mixed.
Cooler Tuesday morning with some upper 50s showing up and highs
Monday afternoon in the upper 80s or so.
&&
.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
As of 3 PM Sunday...Cooler than normal start. Atmosphere wise,
this period largely marked by deep, dry 750-500 mb dry layer,
inhibitive to measurable pcpn hopes until late Wednesday as the
mid-level cap erodes on moistening NW trajectories. This coupled
with return flow, rising dewpoints, and short-wave energy, will
boost notably local rain chances late Wednesday.
Perhaps a last chance to 'open windows' early Tuesday in wake of
a cold frontal passage Monday night, drier, cooler, noticeable.
&&
.LONG TERM /THURSDAY THROUGH MONDAY/...
As of 3 PM Sunday...'Scent of Rain' on the horizon coming a bit
better in focus on the ECMWF/GFS lenses. This relies on a
solution that carries a current Baja upper low eastward very
slowly, and east across the MS valley next weekend, ushering a
wetter air mass into the Carolinas. Short-wave ridge ahead of
this feature to bring potentially a hot day Thursday, before
increasing rain chances into the weekend. Thus it does appear,
there is a chance to decrease rainfall deficits across the
region into, and through next weekend.
&&
.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
As of 18Z...VFR throughout the period. Afternoon Cu will start to
bubble with mid-day heating. East of I-95 in NC, a few thunderstorms
may develop after 18Z. Things should become quiet overnight as a dry
cold front pushes through the area with the only impact being a mid-
level ceiling. Winds will veer from their southerly direction today
and become W and NW overnight, turning northerly by tomorrow
morning. Fog/stratus is possible tomorrow morning especially in
areas where precipitation falls and along the coast. Clear skies
and continued VFR for the day on Monday.
&&
.MARINE...
As of 3 PM Sunday...Very light wind and wave fields currently
across the waters. The southeast flow (currently) to southwest
flow (a bit later) ahead of the front will increase to 10-15
knots later this evening before an offshore flow develops with
the passage of a front Monday morning. The flow will quickly
turn to northeast as surface high pressure builds across the
Appalachians through late Monday night. Significant seas will
increase slightly from the current values but not much really as
the post frontal surge is rather weak and the fetch quickly
changes from offshore to northeast later Monday.
In the period Tuesday through Friday, mainly S-SW winds below
advisory levels, minimal sea and wind hazards expected, but,
into late week, we do expect an increase in cloud to sea
lightning strikes. Remember, winds and seas are almost always
higher in and near TSTMs. The sea spectrum will feature a regime
similar to a summer pattern, SSW waves 2 ft every 4-5 seconds,
and SE waves 1-2 ft every 8-9 seconds, the 'Bermuda Swell'.
Inshore during afternoon, sea breeze gustiness, or TSTM outflows
are possible, mainly Thu/Fri.
&&
.TIDES/COASTAL FLOODING...
As of 3 PM Sunday...Guidance has been fairly consistent on
meeting coastal flooding criteria certainly at downtown
Wilmington and a bit more marginal for Wrightsville Beach. Have
issued an advisory for both areas and the threat will continue
for several more days.
&&
.CLIMATE...
May 2019 is now in the record books and will be remembered for
exceptionally hot temperatures. Many daily and monthly records
were tied or broken around the area. Wilmington and Lumberton
set new records for highest May average temperatures, while
Florence and N. Myrtle Beach had 2nd warmest May on record.
This was also the first time Wilmington has ever reached 100
degrees in May. Five consecutive days of 100+ temperatures in
Florence is the fourth longest string in history, and such an
event has never been recorded outside of July or August until
now.
For additional May 2019 records set across the area, refer to
the issued Public Information Statement (PNS).
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
SC...None.
NC...Coastal Flood Advisory from 6 PM to 9 PM EDT this evening for
NCZ106-108-110.
Coastal Flood Advisory from 7 PM to 11 PM EDT this evening for
NCZ107.
MARINE...None.
&&
SYNOPSIS...Colby
NEAR TERM...SHK
SHORT TERM...8
LONG TERM...MJC
AVIATION...SHK/21
MARINE...Keebler/Colby
CLIMATE...TRA
TIDES/COASTAL FLOODING...SHKHazardous weather outlook, Jun 2, 3:25 PM EDT, 1 hour 8 minutes before
Hazardous Weather Outlook National Weather Service Wilmington NC 325 PM EDT Sun Jun 2 2019 NCZ106-108-110-031930- Coastal Pender-Coastal New Hanover-Coastal Brunswick- 325 PM EDT Sun Jun 2 2019 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 9 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southeast North Carolina. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Advisory. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ107-031930- Inland New Hanover- 325 PM EDT Sun Jun 2 2019 ...COASTAL FLOOD ADVISORY IN EFFECT FROM 7 PM TO 11 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southeast North Carolina. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Advisory. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. AMZ250-252-254-256-031930- Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 325 PM EDT Sun Jun 2 2019 This Hazardous Weather Outlook is for the adjacent Coastal Waters. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ087-096-099-105-109-SCZ017-023-024-032-033-039-054>056-058-059- 031930- Robeson-Bladen-Columbus-Inland Pender-Inland Brunswick-Marlboro- Darlington-Dillon-Florence-Marion-Williamsburg-Coastal Horry- Inland Georgetown-Coastal Georgetown-Central Horry-Northern Horry- 325 PM EDT Sun Jun 2 2019 This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 2, 2:40 PM EDT, 1 hour 53 minutes before
Special Weather Statement
National Weather Service Wilmington NC
240 PM EDT Sun Jun 2 2019
NCZ099-109-021915-
Inland Brunswick NC-Columbus NC-
240 PM EDT Sun Jun 2 2019
...SPECIAL WEATHER STATEMENT FOR SOUTHWESTERN BRUNSWICK AND SOUTH
CENTRAL COLUMBUS COUNTIES UNTIL 315 PM EDT...
At 240 PM EDT, Doppler radar was tracking a strong thunderstorm over
Longwood, or 8 miles north of Sunset Beach, moving southeast at 5
mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Shallotte, Iredell, Carolina Shores, Freeland, Russtown, Grissettown,
Pireway, Ash, Dulah, Exum and Longwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Thunderstorms can pose a variety of threats including gusty winds,
small hail, cloud to ground lightning, and localized flooding. It is
recommended that you remain indoors until the storm passes.
&&
LAT...LON 3395 7847 3390 7860 3398 7870 3405 7874
3413 7845 3397 7832
TIME...MOT...LOC 1840Z 327DEG 6KT 3400 7853
SCALORASpecial weather statement, Jun 2, 3:19 PM EDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Wilmington NC
319 PM EDT Sun Jun 2 2019
NCZ099-109-022000-
Inland Brunswick NC-Columbus NC-
319 PM EDT Sun Jun 2 2019
...SPECIAL WEATHER STATEMENT FOR SOUTHWESTERN BRUNSWICK AND SOUTH
CENTRAL COLUMBUS COUNTIES UNTIL 400 PM EDT...
At 317 PM EDT, Doppler radar was tracking a strong thunderstorm over
Longwood, or near Sunset Beach. This storm was nearly stationary.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Shallotte, Iredell, Carolina Shores, Makatoka, Freeland, Grissettown,
Exum, Bughill, Longwood, Russtown, Pireway, Ash and Dulah.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Thunderstorms can pose a variety of threats including gusty winds,
small hail, cloud to ground lightning, and localized flooding. It is
recommended that you remain indoors until the storm passes.
&&
LAT...LON 3395 7847 3390 7860 3399 7871 3406 7873
3415 7841 3397 7830
TIME...MOT...LOC 1917Z 346DEG 4KT 3397 7854
SCALORASpecial weather statement, Jun 2, 3:33 PM EDT, 1 hour before
Special Weather Statement
National Weather Service Wilmington NC
333 PM EDT Sun Jun 2 2019
NCZ107-109-022015-
Inland New Hanover NC-Inland Brunswick NC-
333 PM EDT Sun Jun 2 2019
...SPECIAL WEATHER STATEMENT FOR NORTHWESTERN NEW HANOVER AND
NORTHEASTERN BRUNSWICK COUNTIES UNTIL 415 PM EDT...
At 333 PM EDT, Doppler radar was tracking a strong thunderstorm over
Leland, moving west at 5 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Wilmington, Leland, Northwest, Batarora, Hightsville, Phoenix,
Wrightsboro, Silver Lake, Belville, Navassa and Sandy Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Thunderstorms can pose a variety of threats including gusty winds,
small hail, cloud to ground lightning, and localized flooding. It is
recommended that you remain indoors until the storm passes.
&&
LAT...LON 3414 7794 3420 7796 3416 7797 3414 7796
3422 7819 3433 7818 3437 7815 3436 7814
3437 7814 3435 7809 3435 7808 3434 7808
3434 7806 3433 7805 3434 7801 3431 7791
TIME...MOT...LOC 1933Z 094DEG 5KT 3423 7806
SCALORASpecial weather statement, Jun 2, 4:18 PM EDT, 15 minutes before
Special Weather Statement
National Weather Service Wilmington NC
418 PM EDT Sun Jun 2 2019
NCZ110-022115-
Coastal Brunswick NC-
418 PM EDT Sun Jun 2 2019
...SPECIAL WEATHER STATEMENT...
At 417 PM EDT, Doppler radar was tracking a strong thunderstorm over
Sunset Beach. This storm was nearly stationary.
Pea size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Sunset Beach, Ocean Isle Beach, Carolina Shores, Calabash and
Seaside.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Thunderstorms can pose a variety of threats including gusty winds,
small hail, cloud to ground lightning, and localized flooding. It is
recommended that you remain indoors until the storm passes.
&&
LAT...LON 3389 7841 3388 7847 3388 7848 3387 7848
3387 7850 3385 7854 3386 7854 3386 7855
3390 7860 3391 7859 3395 7846 3392 7841
3390 7840
TIME...MOT...LOC 2017Z 321DEG 4KT 3391 7852
19Local storm report, Jun 2, 4:22 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
422 PM EDT SUN JUN 02 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL 5 ENE SANDY CREEK 34.32N 78.08W
06/02/2019 E1.00 INCH BRUNSWICK NC MEDIA
MEDIA REPORTS HAIL DAMAGE TO A CAR ON HOOPER RD IN
LELAND.
&&
EVENT NUMBER ILM1900073
OLIVALocal storm report, Jun 2, 4:23 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
423 PM EDT SUN JUN 02 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0414 PM HAIL 5 ENE SANDY CREEK 34.31N 78.08W
06/02/2019 M1.00 INCH BRUNSWICK NC PUBLIC
HAIL THE SIZE OF LARGE GUMBALLS, OR THE SIZE OF A
QUARTER COIN, REPORTED AT TOMMY'S MINI MART, ON MT
MISERY ROAD.
&&
EVENT NUMBER ILM1900074
MJCThe office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 1:53 PM EDT | Special Weather Statement | ILM | Columbus | 37 min |
| Jun 2, 2:29 PM EDT | Special Weather Statement | ILM | New Hanover | 31 min |
| Jun 2, 2:40 PM EDT | Special Weather Statement | ILM | Brunswick | 35 min |
| Jun 2, 3:19 PM EDT | Special Weather Statement | ILM | Brunswick | 41 min |
| Jun 2, 3:21 PM EDT | Coastal Flood Advisory | ILM | Brunswick, New Hanover, Pender | 8 hr |
| Jun 2, 3:33 PM EDT | Special Weather Statement | ILM | New Hanover | 42 min |
| Jun 2, 3:35 PM EDT | Severe Thunderstorm Warning | ILM | Brunswick | 40 min |
| Jun 2, 3:49 PM EDT | Severe Thunderstorm Warning | ILM | Brunswick, New Hanover, Pender | 41 min |
| Jun 2, 4:18 PM EDT | Special Weather Statement | ILM | Brunswick | 57 min |
| Jun 2, 4:29 PM EDT | Areal Flood Advisory | ILM | Brunswick, New Hanover, Pender | 3 hr |
| Jun 2, 5:16 PM EDT | Special Weather Statement | ILM | New Hanover | 59 min |
| Jun 2, 5:53 PM EDT | Special Marine Warning | ILM | 37 min | |
| Jun 2, 5:58 PM EDT | Severe Thunderstorm Warning | ILM | New Hanover | 17 min |
| Jun 2, 6:26 PM EDT | Special Marine Warning | ILM | 49 min | |
| Jun 2, 6:55 PM EDT | Special Weather Statement | ILM | Brunswick | 50 min |
| Jun 2, 7:16 PM EDT | Special Marine Warning | ILM | 44 min | |
| Jun 2, 7:45 PM EDT | Special Weather Statement | ILM | Brunswick | 30 min |
| Jun 2, 7:54 PM EDT | Special Marine Warning | ILM | 66 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.